# SDR CA090326013

- Difficulty date: March 26, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Piper PA-28RT-201T
- Aircraft time: 3,502 hours
- Engine: Cont TSIO360FB
- Propeller: Hartzl PHCC3YF1
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Dimmer
- Part number: 587779
- Condition: Overheated
- Location: Instrument Panel
- Part time: 3,511 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) PILOT OBSERVED SMOKE AND ODOR COMING FROM INSTRUMENT PANEL IN THE AREA OF ELECTRICAL SWITCHES, ELECTRICAL SYS WAS SWITCHED OFF AND ACFT LANDED SUCCESSFULLY.  AFTER EXTENSIVE INSP TO DETERMINE CAUSE THE NAV LIGHT/RADIO DIMMER SWITCH WAS FOUND INOPERATIVE AND OVERHEATED. DIMMER/SWITCH AND LOCAL WIRING WAS REPLACED WITH NEW AND ELECTRICAL SYS OPERATED NORMALLY. ACFT WAS RELEASED BACK TO SERVICE.
